MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION/DISTRACTION INSTRUMENT; INSTRUMENT, COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMPRESSION/DISTRACTION INSTRUMENT; INSTRUMENT, COMPRESSION
Model Number 03.111.021
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date upon routine inspection, the compression/ distraction instrument will not hold tension.There was no patient involvement.This report is for one (1) compression/distraction instrument.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.111.021, lot t984769: manufacturing site: tuttlingen.Release to warehouse date: january 16, 2013.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: visual inspection of the complaint device showed the gear end cap subcomponent was missing, and the retainer component would not stay assembled to the overall assembly.Additionally, the retainer handle would turn when it should have been locked, which could contribute to the complaint condition of being unable to hold tension.A functional assessment was performed on the complaint device.The retainer component could be assembled with the rest of the complaint device, but would not remain in position.The handle would turn when it should have been locked, possibly due to a broken weld.The complaint was able to be replicated.A dimensional inspection was not performed due to the definitive finding of a missing component and post-manufacturing damage.The current and manufactured to drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the gear end cap was missing, the retainer component would not stay assembled, and the retainer handle would turn when it was in the locked position.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION/DISTRACTION INSTRUMENT
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10928505
Report Number2939274-2020-05383
Device Sequence Number2469786
Product Code HWN
UDI-Device Identifier10886982072207
UDI-Public10886982072207
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.021
Device Catalogue Number03.111.021
Device Lot NumberT984769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1